I have a rather complex case and need some feedback until I can go to my OB-GYN appointment on 04/17.
I am 26 years old, and have used birth control since I was 15 due to endometriosis. I do not have a period because of the birth control (doctor's recommendation).
However, I have had a myriad of early pregnancy symptoms:
CONSTANT headaches (I think I've had one every day for the last 3 weeks)
Exhaustion that goes beyond my normal constant fatigue
Despite exhaustion, difficulty falling asleep and staying asleep
Slightly bloody nose (which I've never had before, other than a little spotting on tissues during cold and allergy season)
Increased sense of smell (I could smell my dad's breath from the living room when he was asleep in his room last week)
Metallic/acidic taste in my mouth, and absolutely NOTHING tastes like it should, which is ruining my apetite
Sore, tender gums, as well as sores on my tongue
Stomach cramping and bloating
Irritability (though this one could be from other factors)
Frequent urination, especially at night (upwards of 5 times per night), along with strong-smelling urine
Skin is blotchier than usual
Sudden random craving for foods (especially fruit), even though I can't taste the food properly; or, I get hungry and then lose my appetite shortly after beginning to eat
Increase in back and leg pain, as well as restless legs (these things are constants in my life, especially the back pain; however, this is a significant increase in pain and RLS from recent months)
Other than my symptoms, I have reason to believe my birth control could have been unwittingly counteracted, because I had a yeast infection and took OTC anti-fungal medicine as well as using Nystatin cream. After research, I also discovered that three other medications I take on a regular basis have at times interfered with the efficacy of birth control. In addition, I came down with the norovirus the night of 03/17 (the probable conception date) after coming home from a date, which prevented me from taking my birth control regularly for three days. I had at some point missed a pill in the week before the 17th, because I discovered it when taking my pill that night, before I got sick (uh-oh!). I didn't even think about being pregnant until my mom mentioned it to me after vomiting randomly two days in a row, about a week and a half after the possible conception. Then I began to notice all of the other symptoms and pieced them together. It would not be unusual for me to exhibit symptoms that early in the pregnancy, as my mom began with her "morning" sickness within a week after conceiving me. I took two pregnancy tests last week (one on 04/04 and one on the morning of 04/05), and both were negative, but it's possible it was too soon. It is not uncommon in my family to not exhibit the HCG hormone until the end of the first trimester or second trimester. Am I imagining it, or is there a pretty good chance I'm pregnant? If I'm not pregnant, what in the world could be causing these symptoms?Pregnancy is not ideal for me at this time, because I only have a work-from-home job, and I live with and am the primary caregiver of both parents, who are both on disability. In addition, my boyfriend absolutely does not want children. So, this is not a case of me wanting to be pregnant and causing my body to exhibit symptoms, nor is it depression. However, I was taught to take responsibility for my actions, and I want to find out if I'm pregnant in order to begin preparing for a baby (I love children, want to have them someday, and do not believe in abortion). I am also an at-risk case, due to a family history of pre-eclampsia, miscarriage and other complications during pregnancy. Any help and advice is much appreciated!View Thread
Actually, it's pretty common for your period to be off-schedule for a couple of months after starting birth control (in fact, up to 3 months). That is how long it takes for the drug to get into your system, which is why the literature that comes with your birth control advises the use of alternative birth control (e.g. condoms) for the first three months after beginning the pill, and for any time after missing a pill. If you miss more than one period (and you don't have any spotting between the placebo pills), you should probably let your OB-GYN know, just to be sure.
And don't worry, there is no proof that the pill (or some IUDs, though not all of them) causes harm to a growing baby.View Thread